Alert archive / Puerto Rico / Special Marine Warnings in 2012
Special Marine Warning 41, NWS JSJ
NWS JSJ issued this special marine warning at Aug 4, 2012, 12:16 AM CDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 12:16 AM CDT (05:16 UTC)
- Expired
- Aug 4, 2012, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Aug 3, 1:11 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 1:11 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
211 PM AST FRI AUG 3 2012
.SYNOPSIS...AT 2 PM AST...TROPICAL STORM ERNESTO WAS LOCATED NEAR
LATITUDE 13.7 NORTH...LONGITUDE 62.3 WEST AND WAS MOVING TOWARD
THE WEST AT NEAR 21 MPH. ERNESTO IS EXPECTED TO MOVE GENERALLY
WEST FOR THE NEXT COUPLE OF DAYS...WITH A GRADUAL DECREASE IN
FORWARD SPEED. ON THE FORECAST TRACK...ERNESTO WILL MOVE ACROSS
THE EASTERN CARIBBEAN OVERNIGHT THROUGH SATURDAY...BRINGING OUTER
BANDS OF MOISTURE TO THE LOCAL AREA...WITH CLOUDINESS...SHOWERS
AND THUNDERSTORMS AND INCREASINGLY BREEZY TO WINDY CONDITIONS..
UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
NORTHEASTERN CARIBBEAN THROUGH AT LEAST SATURDAY. IT IS THEN EXPECTED
TO GRADUALLY ERODE LATE SUNDAY INTO EARLY NEXT WEEK...AS TUTT AND
ASSOCIATED LOW ACROSS THE CENTRAL ATLANTIC RETROGRESSES WESTWARD
OVER THE REGION. SURFACE HIGH PRESSURE NORTH OF THE AREA AND TROPICAL
STORM ERNESTO NOW ENTERING THE EASTERN CARIBBEAN WILL MAINTAIN AN
EAST TO NORTHEAST WIND FLOW ACROSS THE REGION. THIS WILL RESULT IN
THE SURFACE PRESSURE GRADIENT RAPIDLY TIGHTENING OVERNIGHT THROUGH
SATURDAY. LATEST VISIBLE SATELLITE IMAGERY AND BLENDED TOTAL PRECIPITABLE
WATER SHOWED THAT MID TO UPPER LEVEL MOISTURE ACROSS THE NORTHEAST
HAS BEGUN TO INCREASE DURING THE AFTERNOON IN ADVANCE OF THE TROPICAL
STORM.
&&
.DISCUSSION...OVERALL FAIR AND STABLE WEATHER CONDITIONS DOMINATED
THE LOCAL AREA TODAY AS HIGH PRESSURE RIDGING AND SUBSIDENCE IN
ADVANCE OF TROPICAL STORM ERNESTO LIMITED SHOWER DEVELOPMENT. EXPECT
PARTLY CLOUDY SKIES TO VARIABLY CLOUDY DURING THE EARLY EVENING WITH
INCREASING CLOUDINESS AND DETERIORATING CONDITIONS LATER THIS
EVENING AND OVERNIGHT THROUGH SATURDAY AS ERNESTO AND ASSOCIATED
MOISTURE FIELD SPREADS ACROSS THE EASTERN CARIBBEAN. THE TIGHTENING
OF THE LOCAL PRESSURE GRADIENT WILL BRING BREEZY TO LOCALLY WINDY
CONDITIONS TO THE REGION. IN ADDITION...DEEP MOISTURE ALONG THE
NORTH AND EAST PERIPHERY OF THE TROPICAL STORM WILL BE LIFTED UP
ACROSS THE AREA...INCREASING THE CHANCES FOR ACTIVE AND INCLEMENT
WEATHER CONDITIONS.
BASED ON PRESENT LATEST MODEL GUIDANCE...EXPECT THESE CONDITIONS
TO BEGIN DURING THE EARLY EVENING ACROSS THE NORTHERN LEEWARD AND
VIRGIN ISLANDS. THEREAFTER...IT WILL PROGRESSIVELY INCREASE IN
COVERAGE AND SPREAD WEST AND NORTH ACROSS PUERTO RICO AND ADJACENT
ISLANDS ON SATURDAY. INFREQUENT BURSTS OF GUSTY WINDS AND LOCALLY
HEAVY RAINFALL MAY OCCUR FROM TIME TO TIME OVERNIGHT ACROSS THE
COASTAL WATERS AND THE COASTAL SECTIONS OF THE ISLANDS.HOWEVER...
THE HEAVIEST RAINFALL IS EXPECTED EARLY SATURDAY MORNING AND CONTINUING
INTO EARLY SUNDAY. DURING THAT TIME...PERIODS OF NUMEROUS SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS ALONG WITH SQUALLS ACCOMPANYING
THE BANDS OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...TROPICAL STORM ERNESTO WILL CONTINUE TO MOVE SOUTH OF
THE LOCAL ISLANDS THIS EVENING THROUGH SATURDAY. SOME OF THE OUTER
BANDS WILL AFFECT THE VI TAF SITES LATE THIS EVENING SPREADING
OVER PR TOMORROW MORNING. LLVL WINDS WILL REMAIN FROM THE NORTHEAST
THRU TONIGHT...VEERING FROM THE EAST TO SOUTHEAST EARLY SATURDAY
THRU SUNDAY. SFC WINDS OF 15 TO 25 KTS WITH HIGHER GUSTS UP TO 40
KTS WILL REMAIN POSSIBLE DURG THE NEXT 24-48 HRS DURG PASSAGE OF
TS ERNESTO.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 78 87 78 / 50 80 80 60
STT 81 79 88 79 / 50 50 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM AST SUNDAY
FOR ANEGADA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 11 AM TO NOON AST SATURDAY FOR COASTAL
WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM AST SUNDAY
FOR COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON AST SUNDAY
FOR CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N.
SMALL CRAFT ADVISORY FROM 2 AM SATURDAY TO NOON AST SUNDAY FOR
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO NOON AST SUNDAY FOR
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON AST SUNDAY
FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM AST SUNDAY FOR
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
23/09Hazardous weather outlook, Aug 3, 10:40 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1140 AM AST FRI AUG 3 2012 AMZ710>745-PRZ001>013-041545- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1140 AM AST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON THE OFFICIAL FORECAST TRACK...TROPICAL STORM ERNESTO WILL BE MAKING ITS CLOSEST APPROACH TO PUERTO RICO EARLY SATURDAY MORNING. AT THIS TIME...IMPACTS FROM THIS SYSTEM ARE EXPECTED TO BE ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS THAT MAY REACH PARTS OF PUERTO RICO AND THE LOCAL ISLANDS SATURDAY MORNING THROUGH LATE SATURDAY NIGHT...BRINGING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE SAN JUAN. AMZ715-725-VIZ001-002-041545- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1140 AM AST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ON THE OFFICIAL FORECAST TRACK...TROPICAL STORM ERNESTO WILL BE MAKING ITS CLOSEST APPROACH TO SAINT CROIX LATE THIS EVENING. AT THIS TIME...IMPACTS FROM THIS SYSTEM ARE EXPECTED TO BE ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS THAT MAY REACH PARTS OF THE LOCAL ISLANDS TONIGHT THROUGH SATURDAY AFTERNOON...BRINGING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THROUGH AT LEAST SATURDAY AFTERNOON...EXPECT ROUGH SEAS ACROSS THE CARIBBEAN WATERS AND SOME OUTER RAINBANDS OF TROPICAL STORM ERNESTO REACHING THE U.S.VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 4, 3:02 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Aug 4, 4:11 PM CDT | Areal Flood Advisory | JSJ | 109 min | |
| Aug 4, 5:56 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Special Marine Warnings in Puerto Rico, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.